Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 111, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 16, 2012, 3:44 PM EDT for Clark County, Greene County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 16, 2012, 4:18 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clark County, OH, Greene County, OH
The radar
The Cincinnati radar (KILN), 51 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209
WUUS51 KILN 161944
SVRILN
OHC023-057-162030-
/O.NEW.KILN.SV.W.0111.120616T1944Z-120616T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN WEST CENTRAL OHIO...
NORTHERN GREENE COUNTY IN WEST CENTRAL OHIO...
* UNTIL 430 PM EDT.
* AT 342 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR YELLOW
SPRINGS...MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ENON...
CEDARVILLE...
SPRINGFIELD...
SOUTH CHARLESTON...
IN ADDITION...GREEN MEADOWS...JOHN BRYAN STATE PARK...CLIFTON...
HUSTEAD...SNYDERVILLE...SPRINGFIELD MUNICIPAL AIRPORT...BUCK CREEK
STATE PARK AND LISBON ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 43 AND 63...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY
FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3984 8358 3969 8393 3984 8406 4003 8379
4003 8376
TIME...MOT...LOC 1944Z 234DEG 7KT 3982 8390
$$2 follow-up statements
241
WWUS51 KILN 162003
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT SAT JUN 16 2012
OHC057-162012-
/O.CAN.KILN.SV.W.0111.000000T0000Z-120616T2030Z/
GREENE OH-
403 PM EDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE COUNTY HAS
BEEN CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF GREENE COUNTY.
THUS THE WARNING HAS BEEN CANCELLED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3983 8367 3979 8382 3982 8383 3982 8389
3986 8398 3997 8382
TIME...MOT...LOC 2002Z 234DEG 7KT 3984 8386
$$
OHC023-162030-
/O.CON.KILN.SV.W.0111.000000T0000Z-120616T2030Z/
CLARK OH-
403 PM EDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTERN CLARK COUNTY...
AT 358 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED BUT WAS STILL CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR HUSTEAD...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD.
IN ADDITION...SNYDERVILLE...SPRINGFIELD MUNICIPAL AIRPORT AND PITCHIN
ARE NEAR THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 48 AND 58...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3983 8367 3979 8382 3982 8383 3982 8389
3986 8398 3997 8382
TIME...MOT...LOC 2002Z 234DEG 7KT 3984 8386
$$968
WWUS51 KILN 162018
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
418 PM EDT SAT JUN 16 2012
OHC023-162028-
/O.CAN.KILN.SV.W.0111.000000T0000Z-120616T2030Z/
CLARK OH-
418 PM EDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLARK COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3983 8367 3979 8382 3982 8383 3982 8389
3986 8398 3997 8382
TIME...MOT...LOC 2018Z 234DEG 7KT 3986 8383
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:14 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 16, 2:14 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 214 PM EDT SAT JUN 16 2012 .SYNOPSIS... A SERIES OF WEAK DISTURBANCES WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND. RIDGING WILL THEN BUILD BACK ACROSS THE REGION FOR THE FIRST HALF OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWER AND THUNDERSTORM ACTIVITY CONTINUES ACROSS PORTIONS OF NORTHERN KENTUCKY THIS AFTERNOON. IN ADDITION QUITE A BIT OF CU HAS DEVELOPED ACROSS THE ENTIRE WESTERN HALF OF THE FA. ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THIS AREA AND WITH DECENT INSTABILITY EXPECT THIS TREND TO CONTINUE FOR THE AFTERNOON HOURS. HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE UPPER 80S TO AROUND 9O ACROSS MOST LOCATIONS. SOME LOCATIONS WILL SEE SLIGHTLY LOWER HIGH TEMPERATURES TODAY WHERE THUNDERSTORMS OCCUR. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... MODELS ARE IN GOOD AGREEMENT ON BRINGING AN UPPER LEVEL SHORTWAVE TROUGH EASTWARD ACROSS SOUTHWEST ONTARIO ON SUNDAY. INTERMITTENT DISTURBANCES IN THE SOUTHERN EDGE OF THIS TROUGH WILL MOVE ACROSS OUR REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE FIRST IN THIS SERIES OF DISTURBANCES WILL BRING AN ENHANCED LOW LEVEL JET ACROSS THE FORECAST AREA LATE SATURDAY NIGHT. HI-RES MODELS ARE IN FAIR AGREEMENT ON TRIGGERING THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS AS A RESPONSE. IT CURRENTLY APPEARS THE BEST LIFT WITH THE JET WILL OCCUR ACROSS THE EAST...WHERE DEEP MOISTURE WILL STILL BE SOMEWHAT LIMITED. AT THIS TIME HAVE FORECAST ONLY LOW END CHANCE POPS OVERNIGHT. ONCE THE FIRST DISTURBANCE EXITS OUR AREA SUNDAY MORNING...THERE MAY BE A BREAK IN CONVECTIVE ACTIVITY AS WE DESTABILIZE INTO THE EARLY AFTERNOON. THEN...ANOTHER MORE VIGOROUS DISTURBANCE WILL PUSH TOWARD OUR AREA LATE IN THE AFTERNOON. THIS DISTURBANCE WILL BRING WITH IT ENHANCED LOW LEVEL CONVERGENCE ACROSS OUR REGION WITH PWAT VALUES APPROACHING 2 INCHES. AS A RESULT...NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS. THIS ACTIVITY WILL SPREAD EASTWARD ACROSS OUR FORECAST AREA THROUGH THE EVENING. MOST OF THIS ACTIVITY WILL WEAKEN AFTER SUNSET...AND AT THE SAME TIME...THE BEST LIFTING MECHANISMS WOULD HAVE SHIFTED TO OUR EAST. BY LATE SUNDAY NIGHT...RIDGING WILL ALREADY HAVE BEGUN TO BUILD NORTHEASTWARD ACROSS OUR AREA. THIS TREND WILL CONTINUE INTO MONDAY. WITH PLENTY OF SUN MONDAY...TEMPERATURES WILL ONCE AGAIN BE BACK INTO THE UPPER 80S TO LOW 90S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE EXTENDED PERIOD WILL BEGIN WITH A DEVELOPING 500 MB RIDGE AND RISING HEIGHTS OVER THE OHIO VALLEY...WITH A STRENGTHENING UPPER HIGH TO BECOME CENTERED OVER OHIO BY TUESDAY/WEDNESDAY. THIS WILL CAUSE A MODERATELY DEEP TROUGH OVER THE WESTERN ATLANTIC TO PROGRESSIVELY WEAKEN. FURTHER UPSTREAM A BROAD TROUGH OVER THE NORTHWEST CONUS WILL BEGIN TO DRIFT EASTWARD...REACHING THE GREAT LAKES REGION BY THE END OF THE PERIOD AS THE UPPER RIDGE BEGINS TO BREAK DOWN AND SHIFT EASTWARD. ALL THIS SPELLS A RETURN TO ANOTHER STRETCH OF ABOVE NORMAL TEMPERATURES AND MAINLY DRY CONDITIONS. MODELS CONTINUE TO SUGGEST SOME LINGERING PRECIP MONDAY MORNING DESPITE RISING HEIGHTS AND THE SHORTWAVE HAVING ALREADY MOVED DOWNSTREAM. THIS MAY BE DUE TO A COMBINATION OF WEAK WARM AIR ADVECTION AND THE MODELS /ESPECIALLY GFS/ OVERDOING THE DEW POINT. SHOULD SEE A RETURN TO DRY CONDITIONS BY MONDAY AFTERNOON. TEMPERATURES WILL RISE INTO THE UPPER 80S TO LOWER 90S MONDAY THROUGH THURSDAY WITH MILD OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S. DEW POINTS LOOK TO REMAIN IN THE 60S THROUGH THE PERIOD...SO EXPECT IT TO FEEL MUGGY BUT NOT OPPRESSIVELY HUMID. A COLD FRONT WILL DROP FROM THE GREAT LAKES INTO THE OHIO VALLEY BY THE END OF THE EXTENDED PERIOD. ECMWF HAS BEEN FASTER THAN THE GFS IN BRINGING THE FRONT INTO THE AREA. PREFERRED HPC/S COMPROMISE BETWEEN THE TWO SOLUTIONS WITH THE FRONT PROGGED TO PUSH THROUGH THE CWA DURING THE DAY ON FRIDAY...PROVIDING THE NEXT BEST CHANCE FOR SOME SHOWERS/TSTRMS. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... QUITE A BIT OF CU HAS DEVELOPED ACROSS THE WESTERN TAF SITES. LESS CU HAS DEVELOPED AROUND THE KCMH AND KLCK AREA THIS AFTERNOON. ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY HAS DEVELOPED ACROSS EASTERN INDIANA...NORTHERN KENTUCKY...AND WESTERN OHIO. EXPECT THIS ACTIVITY TO REMAIN ACROSS THE AREA THROUGH THE AFTERNOON AND EARLY EVENING HOURS. AT THIS POINT HAVE LIMITED PRECIPITATION MENTION TO MAINLY VCSH HOWEVER ADDED VCTS MENTION TO KCVG FOR A FEW HOURS THIS AFTERNOON. EXPECT THUNDERSTORM ACTIVITY TO DECREASE FOR A FEW HOURS DURING THE EVENING HOURS. ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE DURING THE OVERNIGHT HOURS AND INTO THE DAY ON SUNDAY AS A DISTURBANCE APPROACHES THE AREA. ALTHOUGH ISOLATED THUNDER WILL BE POSSIBLE AT ANY POINT DURING THIS TIME...LIMITED MENTION OF THUNDER IN THE TAFS TO THE TIME FRAME THAT WILL HAVE THE POSSIBILITY OF THE MOST THUNDER ACTIVITY. AT THIS POINT IN TIME IT APPEARS THAT THIS WILL BE DURING THE LATE MORNING AND INTO THE AFTERNOON HOURS ON SUNDAY. DUE TO THIS HAVE ADDED A VCTS AND CB MENTION IN DURING THIS TIME. OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY INTO SUNDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...LATTO NEAR TERM...NOVAK SHORT TERM...LATTO LONG TERM...KURZ AVIATION...NOVAK
Hazardous weather outlook, Jun 16, 4:43 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 443 AM EDT SAT JUN 16 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-170845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 443 AM EDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 3:35 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 335 PM EDT SAT JUN 16 2012 OHZ053-062-162000- CLARK OH-GREENE OH- 335 PM EDT SAT JUN 16 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREENE AND CLARK COUNTIES THROUGH 400 PM EDT... AT 336 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR YELLOW SPRINGS...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...YELLOW SPRINGS... ENON...CEDARVILLE...SPRINGFIELD AND SOUTH CHARLESTON. ALSO...GREEN MEADOWS...JOHN BRYAN STATE PARK...DONNELSVILLE...BUCK CREEK STATE PARK...SPRINGFIELD MUNICIPAL AIRPORT...LISBON...HARMONY AND PITCHIN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3983 8360 3968 8394 3982 8408 4003 8379
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:35 PM EDT | Special Weather Statement | ILN | Clark | 25 min |
| Jun 16, 4:11 PM EDT | Special Weather Statement | ILN | Shelby | 34 min |
| Jun 16, 4:58 PM EDT | Special Weather Statement | ILN | Logan | 32 min |
| Jun 16, 5:19 PM EDT | Areal Flood Advisory | ILN | Shelby | 3 hr |
| Jun 16, 6:26 PM EDT | Special Weather Statement | ILN | Brown | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.